MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24704
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.The returned complaint device consisted of a coyote balloon catheter.The balloon is loosely folded with blood in the inflation lumen and balloon.The hypotube, outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Microscopic examination of the device revealed that the balloon has a pinhole 79mm from the proximal markerband.The tip is damaged.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
Reportable based on analysis completed on 05 apr 2019.It was reported that a balloon failed to inflate.A percutaneous coronary intervention was being performed on a 60% stenosed, severely calcified and mildly tortuous lesion.The 2mm x 100mm x 150cm coyote balloon was positioned at the lesion and inflated but lost pressure at 3-4 atmospheres.The procedure was successfully completed with a different device without issue or patient injury.However, returned device analysis revealed a pin hole.

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8536898
Report Number2134265-2019-04105
Device Sequence Number16243328
Product Code DQY
UDI-Device Identifier08714729797135
UDI-Public08714729797135
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2021
Device Model Number24704
Device Catalogue Number24704
Device Lot Number0021853585
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2019
Initial Report FDA Received Date04/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1